Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 91, NWS Morristown, TN

April 20, 2006Bledsoe County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 20, 2006, 12:20 PM CDT for Bledsoe County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2006, 12:20 PM CDT (17:20 UTC)
Expired
Apr 20, 2006, 12:45 PM CDT
In force
25 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Bledsoe County, TN

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 11:38 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1161 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 11:40 AM CDT, 40 minutes earlier.

Area forecast discussion, Apr 20, 11:40 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1240 PM EDT THU APR 20 2006

.DISCUSSION...WILL UPDATE ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH
#221 AS APPROPRIATE.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

LCM
Hazardous weather outlook, Apr 20, 4:19 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
519 AM EDT THU APR 20 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-210930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
419 AM CDT THU APR 20 2006 /519 AM EDT THU APR 20 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF THUNDERSTORMS OVER ARKANSAS AND WEST TENNESSEE THIS
MORNING WILL TRACK EAST...REACHING EAST TENNESSEE THIS AFTERNOON. A
WARM AND UNSTABLE AIR MASS WILL HELP THE STORMS INTENSIFY...SOME
REACHING SEVERE LIMITS. THE PRIMARY THREAT WITH THESE STORMS WILL
BE LARGE HAIL AND DAMAGING WINDS. THE LOCATION WITH THE GREATEST
CHANCE OF SEVERE WEATHER WILL BE IN THE CUMBERLAND PLATEAU AND
CENTRAL AND SOUTHERN TENNESSEE VALLEY. THE STORMS ARE EXPECTED TO
CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS...AFFECTING
NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MORE ORGANIZED LOW PRESSURE SYSTEM WILL BRING A GREATER CHANCE
OF SHOWERS AND THUNDERSTORMS TO THE AREA ON FRIDAY AFTERNOON AND
FRIDAY NIGHT...AND SOME OF THE STORMS COULD BE SEVERE. LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY A FEW TORNADOES WILL BE
POSSIBLE ACROSS THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
THIS EVENING.

DGS

In the hours before

Local storm report, Apr 20, 12:05 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
105 PM EDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             PITTMAN CENTER          35.76N 83.39W
04/20/2006  E1.00 INCH       SEVIER             TN   LAW ENFORCEMENT

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 10:14 AM CDTSevere Thunderstorm WarningMRXUnion61 min
Apr 20, 10:58 AM CDTSevere Thunderstorm WarningMRXGrainger, Knox42 min
Apr 20, 11:39 AM CDTSevere Thunderstorm WarningMRXSevier23 min
Apr 20, 12:18 PM CDTSevere Thunderstorm WarningMRXCocke29 min
Apr 20, 1:50 PM CDTSevere Thunderstorm WarningMRXBradley, Polk55 min
Apr 20, 4:32 PM CDTSevere Thunderstorm WarningMRXHamilton43 min
Apr 20, 4:57 PM CDTSevere Thunderstorm WarningMRXBradley28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.